MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Model Number E051
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed that the low voltage fault was appropriate.The device hardware is not detecting the loss of battery energy.Because of this, the battery status indicators are not reflecting the depletion condition and are inaccurate and should no longer be relied upon to determine the depletion status of the device.A device replacement was recommended.The device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.The device has been received for analysis and upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a medwatch report will be filed.
 
Event or Problem Description
It was reported that this device recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed that the low voltage fault was appropriate.The device hardware is not detecting the loss of battery energy.Because of this, the battery status indicators are not reflecting the depletion condition and are inaccurate and should no longer be relied upon to determine the depletion status of the device.A device replacement was recommended.The device remains in service.No adverse patient effects were reported.Additional information was received indicating that the device was explanted and was returned for further analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.The device has been received for analysis and upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a medwatch report will be filed.Upon receipt at our post market quality assurance laboratory, the battery run down curve is consistent with normal depletion devices.Normal battery run down was noted without any other symptoms.Reviewed memory log indicated that while implanted, the device recorded a low voltage fault.No other suspicious faults or resets were noted.The daily battery voltage measurements displayed a pattern of steady and rapid discharge.The device diagnostic data spreadsheet graph shows a cell depletion pattern that is consistent with normal battery depletion.Based on the memory log the device battery voltage was greater than 2.7 volts and the power usage was normal while implanted, all therapy was available while implanted.Based on the battery depletion curves (no indications of intermittency) and no faults other than fc1003.This is consistent with normal battery depletion.No further investigation is required.
 
Event or Problem Description

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key19183659
Report Number2124215-2024-25126
Device Sequence Number7412457
Product Code LWP
UDI-Device Identifier00802526480683
UDI-Public00802526480683
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/16/2014
Device Model NumberE051
Device Catalogue NumberE051
Device Lot Number100477
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/09/2024
06/11/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/15/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale